Alert archive / Florida / Coastal Flood Statements in 2009

Coastal Flood Statement 1, NWS Key West, FL

September 14, 2009Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 14, 2009, 10:54 AM EDT for Monroe County, Florida. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 14, 2009, 10:54 AM EDT (14:54 UTC)
Expired
Sep 18, 2009, 2:23 PM EDT
In force
4 days
Issued by
NWS Key West, FL

County Monroe County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KKEY 141454
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1054 AM EDT MON SEP 14 2009

FLZ076>078-151300-
/O.NEW.KKEY.CF.S.0001.090914T1454Z-090915T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1054 AM EDT MON SEP 14 2009

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

AN APPROACHING NEW MOON...AND LUNAR PERIGEE...WHEN THE MOON IS
CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE LEVELS HIGHER THAN
NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT
SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES THIS WEEK.
WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A
COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE.
WATER LEVELS WILL PEAK DURING THE MORNING ON WEDNESDAY AND THURSDAY.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR AT
725 AM TUESDAY...830 AM WEDNESDAY...927 AM THURSDAY...AND 1019 AM
FRIDAY.

AT VACA CUT...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR AT 614 AM
TUESDAY...720 AM WEDNESDAY...817 AM THURSDAY...AND 908 AM FRIDAY.

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR
AT 618 AM TUESDAY...719 AM WEDNESDAY...814 AM THURSDAY...AND 905 AM
FRIDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA
HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY
TAYLOR STATE PARK.

PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER
SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE
NORMAL TIDES.

$$

KASPER
7 follow-up statements
000 
WHUS42 KKEY 151011
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
611 AM EDT TUE SEP 15 2009

FLZ076>078-161300-
/O.EXT.KKEY.CF.S.0001.000000T0000Z-090916T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
611 AM EDT TUE SEP 15 2009

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

AN APPROACHING NEW MOON...AND LUNAR PERIGEE...WHEN THE MOON IS
CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE LEVELS HIGHER
THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL
OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES
THIS WEEK. WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER
ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF
HIGHER HIGH TIDE. WATER LEVELS WILL PEAK DURING THE MORNING ON
WEDNESDAY AND THURSDAY.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR
AT 725 AM TODAY...830 AM WEDNESDAY...927 AM THURSDAY...AND 1019 AM
FRIDAY.

AT VACA CUT...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR AT
614 AM TODAY...720 AM WEDNESDAY...817 AM THURSDAY...AND 908 AM
FRIDAY.

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES THIS WEEK WILL
OCCUR AT 618 AM TODAY...719 AM WEDNESDAY...814 AM THURSDAY...AND 905
AM FRIDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
000 
WHUS42 KKEY 161021
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
621 AM EDT WED SEP 16 2009

FLZ076>078-161830-
/O.EXT.KKEY.CF.S.0001.000000T0000Z-090917T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
621 AM EDT WED SEP 16 2009

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

AN APPROACHING NEW MOON...AND LUNAR PERIGEE...WHEN THE MOON IS
CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE LEVELS HIGHER
THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL
OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES
THIS WEEK. WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER
ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF
HIGHER HIGH TIDE. WATER LEVELS WILL PEAK DURING THE MORNING ON
WEDNESDAY AND THURSDAY.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR
TODAY AT 830 AM...927 AM THURSDAY...AND 1019 AM FRIDAY.

AT VACA CUT...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR TODAY AT
720 AM...817 AM THURSDAY...AND 908 AM FRIDAY.

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES THIS WEEK WILL
OCCUR TODAY AT 719 AM...814 AM THURSDAY...AND 905 AM FRIDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

PLEASE REPORT SIGNIFICANT COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
000 
WHUS42 KKEY 171042
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
642 AM EDT THU SEP 17 2009

FLZ076>078-171845-
/O.EXT.KKEY.CF.S.0001.000000T0000Z-090918T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
642 AM EDT THU SEP 17 2009

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

AN APPROACHING NEW MOON...AND LUNAR PERIGEE...WHEN THE MOON IS
CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE LEVELS HIGHER
THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL
OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES
TODAY AND FRIDAY. WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW
WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF
HIGHER HIGH TIDE. WATER LEVELS WILL PEAK DURING THIS MORNING.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR
TODAY AT 927 AM AND 1019 AM FRIDAY.

AT VACA CUT...THE HIGHER HIGH TIDES THIS WEEK WILL OCCUR TODAY AT
817 AM AND 908 AM FRIDAY.

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES THIS WEEK WILL
OCCUR TODAY AT 814 AM AND 905 AM FRIDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

PLEASE REPORT SIGNIFICANT COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
000 
WHUS42 KKEY 181014
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
614 AM EDT FRI SEP 18 2009

FLZ076>078-181815-
/O.EXT.KKEY.CF.S.0001.000000T0000Z-090919T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
614 AM EDT FRI SEP 18 2009

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

A NEW MOON IN COMBINATION WITH A LUNAR PERIGEE...WHICH OCCURS WHEN THE
MOON IS CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE LEVELS HIGHER
THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL
OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES
TODAY THROUGH THE UPCOMING WEEKEND. WATER LEVELS BETWEEN 2 AND 3 FEET
ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER
SIDE OF THE TIMES OF HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES WILL OCCUR TODAY AT 1019 
AM...1100 PM SATURDAY...AND 1134 PM ON SUNDAY.

AT VACA CUT...THE HIGHER HIGH TIDES THIS WILL OCCUR TODAY AT 908 
AM...949 PM SATURDAY...AND 1023 PM ON SUNDAY.

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES WILL OCCUR TODAY AT 
905 AM...1008 PM SATURDAY...AND 1040 AM ON SUNDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

PLEASE REPORT SIGNIFICANT COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$

DAF
000 
WHUS42 KKEY 181021
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
621 AM EDT FRI SEP 18 2009

FLZ076>078-191100-
/O.CON.KKEY.CF.S.0001.000000T0000Z-090919T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
621 AM EDT FRI SEP 18 2009

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

A NEW MOON IN COMBINATION WITH A LUNAR PERIGEE...WHICH OCCURS
WHEN THE MOON IS CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE
LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL
OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE
HIGHER HIGH TIDES TODAY THROUGH THE UPCOMING WEEKEND. WATER
LEVELS BETWEEN 2 AND 3 FEET ABOVE MEAN LOWER LOW WATER ARE
EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER
HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES WILL OCCUR TODAY AT
1019 AM...1100 PM SATURDAY...AND 1134 PM ON SUNDAY.

AT VACA CUT...THE HIGHER HIGH TIDES THIS WILL OCCUR TODAY AT
908 AM...949 PM SATURDAY...AND 1023 PM ON SUNDAY.

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES WILL OCCUR TODAY
AT 905 AM...1008 PM SATURDAY...AND 1040 AM ON SUNDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

PLEASE REPORT SIGNIFICANT COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
000 
WHUS42 KKEY 181314 CCA
CFWKEY

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
621 AM EDT FRI SEP 18 2009

FLZ076-077-078-191100-
/O.CON.KKEY.CF.S.0001.000000T0000Z-090919T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
621 AM EDT FRI SEP 18 2009

CORRECTED TIMES OF HIGHER HIGH TIDES

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES...

A NEW MOON IN COMBINATION WITH A LUNAR PERIGEE...WHICH OCCURS
WHEN THE MOON IS CLOSEST TO THE EARTH...ARE CONTRIBUTING TO TIDE 
LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. ALTHOUGH NOT 
AS NOTICEABLE AS THIS PAST WEDNESDAY AND THURSDAY MORNINGS...MINOR 
TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE 
HIGHER HIGH TIDES TODAY AND SATURDAY. WATER LEVELS NEAR 3 FEET ABOVE 
MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE 
OF THE TIMES OF HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDES WILL OCCUR AT 1019 AM 
THIS MORNING AND AT 1108 AM SATURDAY MORNING. 

AT VACA CUT...THE HIGHER HIGH TIDES THIS WILL OCCUR AT 908 AM THIS 
MORNING AND 957 AM SATURDAY MORNING. 

AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDES WILL OCCUR AT 905 AM 
THIS MORNING AND 954 AM SATURDAY MORNING. 

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER 
SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
BS
000 
WHUS42 KKEY 181823
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
223 PM EDT FRI SEP 18 2009

FLZ076>078-181930-
/O.CAN.KKEY.CF.S.0001.000000T0000Z-090919T1300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
223 PM EDT FRI SEP 18 2009

...COASTAL FLOOD STATEMENT CANCELED...

ALTHOUGH TIDES ARE RUNNING A LITTLE OVER ONE HALF OF A FOOT ABOVE
PREDICTED VALUES...NO TIDAL FLOODING IS EXPECTED TONIGHT OR SATURDAY
MORNING. THEREFORE...THE COASTAL FLOOD STATEMENT HAS BEEN CANCELED. 

BE THAT AS IT MAY...THERE MAY BE SOME MINOR STREET FLOODING DUE TO
HIGH TIDES SATURDAY NIGHT. TIDAL DEPARTURES WILL BE MONITORED AND A
NEW COASTAL FLOOD STATEMENT WILL BE ISSUED IF THIS IS THE CASE.

$$
BS

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 14, 3:45 AM EDT, 7 hours 9 minutes earlier.

Area forecast discussion, Sep 14, 3:45 AM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
345 AM EDT MON SEP 14 2009

.DISCUSSION...
UNLIKE THE LAST COUPLE OF NIGHTS...A VERY TRANQUIL NIGHT IS WELL
UNDERWAY OVER OUR SERVICE AREA. SKIES ARE PARTLY CLOUDY WITH LIGHT
WINDS KEEPING TEMPERATURES IN THE LOWER TO MID 80S ALONG THE ISLAND
CHAIN...WHILE LOCAL RADARS ARE NOT DETECTING ANY SIGNIFICANT
PRECIPITATION. SURFACE WISE...AN EAST-WEST ORIENTED TROUGH OF LOW
PRESSURE IS LOCATED OVER NORTH CENTRAL FLORIDA AND THE SURROUNDING
GULF AND ATLANTIC WATERS...WITH A WEAK WESTERN ATLANTIC RIDGE LYING
ON THE FLORIDA STRAITS. ACROSS OUR MARINE DISTRICT...C-MAN STATION
PLATFORM OBSERVATIONS INDICATE MAINLY WEST WINDS OF 5 TO 10 KNOTS.

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
A LOW LEVEL TROUGH DRAPED ALONG NORTH CENTRAL FLORIDA AND THE
ADJACENT GULF AND ATLANTIC WATERS WILL DROP SOUTHWARD INTO SOUTH
FLORIDA BY LATE TODAY...BEFORE APPROACHING OUR REGION TONIGHT AND
TUESDAY. IN RESPONSE TO THIS APPROACHING TROUGH...OUR STEERING FLOW
WILL VEER TO NORTHERLY BY LATE TODAY AND PERSIST INTO THE MIDDLE OF
THIS WEEK. GIVEN PLENTY OF MOISTURE WITH PWAT VALUES OF AROUND 2
INCHES...A MODERATELY UNSTABLE AIRMASS AND LITTLE IN THE WAY OF
CONVECTIVE INHIBITION WILL PROMPT NEAR TO SLIGHTLY ABOVE NORMAL
CLIMO POPS THROUGH THE PERIOD. TIMING WISE...THE BEST CHANCE FOR
ENCOUNTERING A SPELL OF RAINFALL WILL BE FROM MID AFTERNOON INTO THE
EVENING HOURS. TEMPERATURE WISE...SEE NO REASON TO DEVIATE FROM
HIGHS OF AROUND 90 AND OVERNIGHT LOWS NEAR 80 DEGREES.

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
A DEEP...ALBEIT WEAK MID AND UPPER LEVEL WESTERN ATLANTIC RIDGE WILL
LIE ACROSS THE FLORIDA PENINSULA WITH NO FORESEEN TROPICAL WAVES ON
THE HORIZON. A DEEP BUT MODEST TROPOSPHERIC EASTERLY FLOW COMBINED
WITH PLENTY OF MOISTURE WILL PROMPT TYPICAL MID SEPTEMBER 40 PERCENT
POPS THROUGH THE PERIOD WITH AVERAGE TEMPERATURES.

&&

.MARINE...
GENTLE WESTERLY WINDS WILL TURN NORTHWEST THIS AFTERNOON...WITH
GENTLE TO MODERATE NORTHWEST WINDS ON FLORIDA BAY AND THE NEARSHORE
ATLANTIC WATERS SOUTHEAST OF THE UPPER KEYS LATER THIS AFTERNOON AND
EVENING. THEREAFTER...GENTLE NORTHEAST WINDS WILL PREDOMINATE ON
KEYS WATERS FOR MOST OF THIS UPCOMING WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY AT BOTH ISLAND TERMINALS. SURFACE
FLOW WILL START OUT LIGHT AND VARIABLE...BECOMING WEST TO NORTHWEST
BY THIS AFTERNOON. THE BEST CHANCE FOR SHOWER AND THUNDERSTORM
ACTIVITY NEAR THE ISLAND TERMINALS WILL BE LATER THIS AFTERNOON AND
EVENING AS THE LOW LEVEL STEERING FLOW BECOMES MORE NORTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  90 81 90 81 / 40 40 40 40
MARATHON  92 81 92 81 / 40 40 40 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...APA
AVIATION/NOWCASTS....................SD

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 14, 6:00 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT MON SEP 14 2009

FLZ076>078-GMZ031>033-052>054-072>075-151000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EDT MON SEP 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND THE
SURROUNDING WATERS...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND THE
ADJACENT WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING
STRIKES AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.